I've just found out that I have Antibodies of 279 and TSH level of 5.1. What does this mean? How does thyroid medication work to lower the level? If thyroid #'s are high why take thyroid meds? I also have a problem when driving on the freeway, my brain cannot process all the visual data and I get somewhat dizzy. I just don't feel safe driving when this happens. Anyone else heard of this?
Borderline low thyroid -- recheck in 6 weeks to confirm then start meds as with the positive antibodies the probability of progressive low thyroid is high and you may get a goiter. The dizy symptom is hard to relate to thyroid as you describe - talk to your doc about this it is likely something else.
Means that you are slightly hypothyroid - your thyroid is not producing enough thyroid hormones. High levels mean that you are not getting enough thyroid hormones in which the meds will give you the hormones that the thyroid is not producing that you need.
High antibodies mean autoimmune depending on which test was done determines which autoimmune disorder, Hashi or Graves', but I assume Hashi, with a slightly high TSH and antibody. Your problem when driving sounds like brain fog which is a classic hypo symptom.
The dizziness was the first (and worst) symptom I had when my thyroid started to "go". After a few weeks on medication, most of the dizziness went away. I only get dizzy once in a great while now - and whe I do get it, it's never very bad. (It was scary driving for me too!)
I agree the Free T3 and Free T4 are very important. Also important is to have BOTH taken. For some reason they have decided the FT3 isn`t important. But in regard to your over 5 TSH that IS definitely a sign you are hypothyroid. The new ranges have been set at .3 to 3 and even these could be high. One doctor even said anything over 2 is suspicious. Also if this has been an on going situation have your adrenals checked. They seem to work as a team and if one is having problems the other feels the strain. Please don`t let the doctors browbeat you go to another if necessary. Good luck. Dee
I also had dizziness before I was diagnosed and still a bit after being put on synthroid. I am now on Armour and have not had one issue with it.
My TSH had been around 5.0 also and my ex-endo said it was "normal" I was so sick. I need to have an almost suppressed TSH to feel good.
My new doc treats by symptoms not blood work.
Good luck and read read read.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.